Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: Withdrawal Effects From Keppra

Hybrid View

  1. #1

    Default Withdrawal Effects From Keppra

    I have been on Keppra for about 9 years. Over the past year and a half I have been weaning it with doctor approval. I was taking my final dose of half a pill or 125mg at bedtime for about 6 months. I stopped the drug over a week ago and have been having trouble sleeping including frequent waking with anxiety and some hallucinations (thinking I see something in my room when I wake up). I have nightmares like this sometimes anyway if I eat too much chocolate. I feff. Iis from withdrawing the drug and if so will it pass or should I see my doctor? Thank you for any advice.

  2. #2

    Default

    I made a few typos. It should read - I feel off. Is this from withdrawing...

  3. #3
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi ceba71,

    I tried Keppra for about 1 month and I had to go off the drug because it was increasing my seizures and causing me to have a hot temper. I will tell you that you should cut back on the chocolate ,carbs and starch foods because they can sometimes trigger seizures for a person. It will take some time for your body to adjust to the change but if it continues on you may want to call your Dr. I have found I get a lot more info. from my pharmacists than my Dr. they seem to know much more about the seizure meds I take so you may want to call your pharmacist.
    According to my neurosurgeon when a person has any dreams it's something that they are thinking about but they don't realize it and it can also relate to something that happened earlier in the day. If I may ask are you having myoclonic seizures. From what you described waking up having seizures this is what happened to me when I was having myoclonic seizures I would either have them in my sleep or right after I got up in the morning. You may want to ask your Dr. to do a sleep study and e.e.g. on you at the same time and try taking vitamin B12 once a day 1000 mcg. for adults this works great calming the nerves down and it's reduced my seizures a lot. I wish you the best of luck and May God Bless You!

    Sue
    Last edited by Porkette; 08-23-2015 at 02:02 PM.

  4. #4

    Default

    Thank you Sue. My seizures have only always been in my sleep. As an adult they presented as simple partial. I did better last night and avoided chocolate yesterday and kept my meals regular. I find if I go to bed with low blood sugar I sleep more restless. I am not diabetic but have to watch my diet/blood sugar as I find my brain is sensitive to any changes in diet. I will keep watch for other seizures. How do myoclonic seizures present? I had tonic clonic as a child and teenager and simple partial as an adult. Thanks again.

  5. #5
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi ceba71,
    Myoclonic seizures are seizures that happen when a person gets up in the morning or when the person goes to bed. I've always had absence seizures when this happens but I have read that the seizures can also be tonic clonic (grand mal) seizures. Personally I think if a person is having myoclonic seizures they will just continue having the same form of seizures that they are having now but I could be wrong. If you notice that you feel more tired than usual when you wake up in the morning this could be a sign that you are having myoclonic seizures and you may want to speak with your Dr. and request a sleep study and e.e.g. be done at the same time. I wish you the best of luck and May God Bless You!

    Sue

  6. The following user says "thanks"


  7. #6

    Default

    Thank you very much, Sue. I will see how it goes. I appreciate your feedback.

  8. #7
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi ceba71,
    I wish you the best of luck and hope all goes well for you. If you haven't started keeping track of your seizures get a calendar and write down what time you have any seizures along with the type of seizure you had or description of the seizure. Also take note if you are sick or there's a low pressure in the weather. I have often had seizures when I am sick or if the weather is bad and it's going to rain or snow. I found out from my Dr. that when a low pressure comes in that the air gets heavier and that in turn can effect some peoples hormones which then will trigger seizures for some people.
    Wishing you only the best and May God Bless You!

    Sue

  9. The following user says "thanks"


  10. #8

    Default

    I have an appointment with the Neurologist tomorrow morning. What is interesting is that when I had the bad night a few nights ago and had the hallucination, I woke out of my sleep suddenly two or three times (I think there was about 45 minutes to an hour between episodes) and I felt like I was about to urinate, and one time it felt like I was about to urinate and defecate. I ran to the bathroom each time and thankfully nothing had happened. Last night I again woke out of my sleep suddenly feeling like I was about to urinate. I ran to the bathroom but nothing had come out. I am now wondering if it is some seizure activity. These episodes were in the first part of the night, maybe and hour or two into my sleep. I'll see what the Neurologist says tomorrow. I foresee I will be back on the Keppra. I feel sad, as I was hopeful to be off the meds, but I guess my brain has other ideas! Thanks again, Sue.

  11. #9
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi ceba71,
    I wish you the best of luck at the neuro appt. this does sound a lot like the myoclonic sz. I have had but once I was put on vimpat it only happened one other time. I found that keppra increased
    my sz. but everyone is different. As I mentioned before ask your Dr. to do a sleep study on you along with an e.e.g. and this will show if you are having sz. in your sleep like I did. I wish you
    only the best and May God Bless You!

    Sue

  12. The following user says "thanks"


  13. #10
    Community Member
    Join Date
    Aug 2008
    Location
    Minnesota
    Posts
    97

    Default

    I went from 4000/day to 2000/day pretty quick. My doc said I could do the drop all at once. I told him I would be doing it over a few days. I dropped it to 1500/BID for a couple days, then 1000AM/1500 PM for a day and then was at the 1000/BID regiment. Remember Keppra normalizes in our bodies within 24 hours. Half life is 6 hours if I recall. It doesn't take as long as Zonegran (96 hour half life) Dilantin, Tegretol, or Depakote. The last 3 take a few weeks (2-3 weeks) to normalize in our bodies.

    I did have dreams after dropping to 1000/BID. I hadn't been having dreams in a LONG time. Maybe one a year. I ended up having 3 dreams I could recall in one nights sleep after the reduction.

    Bummer that you had these problems on such a low dose.

    --Travis

  14. The following user says "thanks"


Page 1 of 2 12 LastLast

Similar Threads

  1. Replies: 4
    Last Post: 01-13-2015, 11:41 AM
  2. Effexor withdrawal symptoms while still using it??!!!
    By jayz in forum Anxiety Disorders (General)
    Replies: 3
    Last Post: 12-20-2012, 05:04 AM
  3. Zoloft withdrawal
    By Montyjack in forum Depression
    Replies: 20
    Last Post: 11-21-2012, 08:12 PM
  4. Study finds age-related effects in MS may be reversible
    By Herodotus in forum Multiple Sclerosis
    Replies: 6
    Last Post: 01-28-2012, 09:21 PM
  5. effects of running out of Clonadine early
    By alex44 in forum Chronic Pain
    Replies: 6
    Last Post: 08-26-2011, 04:02 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.